I was on Depo for about 2 yrs, and went off of it because of horrible weight gain. I gained 50 pounds in 2 years, and now weigh 200 pounds. It's horrific what has happened to me. I was/am a runner, and I worked out at least 3 days a week, with cardio and some weight lifting, and kept a food journal to help me watch my calorie intake. I was doing everything right, except for being on the Depo. It was no use that I was exercising so much and eating so well....the Depo still made me gain weight like crazy!
I have been off of the Depo for almost a year now, and there is still no sign of weight loss being possible for me yet. I have read several times on the internet that it could take up to 18 months for all the hormones to leave my system and to return to normal, so it looks like both you & I may have some time to wait. My period finally came back a few months ago, though, so I'm hoping this is one good sign that my body may be on its way back to normalizing, although the period has been much lighter and shorter than it used to be. I think I'll finally know that my body is back to normal when my period returns in full force.
Good luck, and don't get too discouraged! You are not doomed to keep the weight on forever; I promise you! I refuse to believe that for myself, either. There is a fit woman inside of me, and there is one inside of you, too! It make take us a bit longer to achieve our body dreams, but we'll get there!
This discussion is related to How can I lose the weight from the Depo shot, and how long would it take?.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.